New Hampshire, 2011Flooding in New Hampshire, May 1, 2011
May 1, 2011 · NWS GYX · 2 events in 2 counties and zones
A stationary front located along the Canadian border provided a focus for heavy rain to develop during the evening of April 26. Up to 3 inches of rain fell in far northern New Hampshire.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 2
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A stationary front located along the Canadian border provided a focus for heavy rain to develop during the evening of April 26. Up to 3 inches of rain fell in far northern New Hampshire. This caused rivers and streams to rise to minor or moderate flood levels.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Gray, ME wrote its last area forecast discussion before the first event at Apr 30, 9:05 PM EST, 2 hours 55 minutes earlier.
Area forecast discussion, Apr 30, 9:05 PM EST, 2 hours 55 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GRAY ME
1005 PM EDT SAT APR 30 2011
.SYNOPSIS...
HIGH PRESSURE WILL GRADUALLY BUILD IN FROM THE WEST THROUGH
SUNDAY. HIGH PRESSURE WILL SHIFT OFFSHORE ON MONDAY AS A COLD
FRONT APPROACHES FROM THE WEST. THE FRONT WILL STALL OVER THE
REGION BY TUESDAY. LOW PRESSURE WILL DEVELOP OVER SOUTHERN NEW
ENGLAND WEDNESDAY AND THEN MOVE SLOWLY NORTHEAST TO EASTERN MAINE
BY FRIDAY.
&&
.NEAR TERM /OVERNIGHT/...UPDATED...
SURFACE HIGH PRESSURE IS MOVING OVERHEAD TONIGHT...WITH LIGHT
WINDS AND CLEAR SKIES. SHOULD BE A COLD NIGHT TONIGHT ACROSS THE
ENTIRE REGION. DEWPOINTS HAVE BEEN DROPPING THIS EVENING IN
RESPONSE TO DRIER AIR ALOFT BEHIND THE DEPARTING UPPER TROUGH.
THIS DRIER AIR...COMBINED WITH CALM WINDS AND CLEAR SKIES...WILL
ALLOW TEMPERATURES TO FALL INTO THE LOW 30S TO MID 20S ACROSS THE
AREA. THE ONLY AREAS STILL MAINTAINING DEWPOINTS IN THE UPPER 30S
TO NEAR 40 DEGREES ARE ALONG THE COAST WHERE A SEA BREEZE WAS ABLE
TO SNEAK IN LATE THIS AFTERNOON. THIS MAY KEEP TEMPERATURES IN THE
MID 30S ALONG THE COAST.
&&
.SHORT TERM /SUNDAY/...
SUNNY SKIES WITH HIGH PRESSURE CRESTING OVERHEAD. WINDS TURN TO
ONSHORE ALONG THE COAST. USED THE MET WHICH ARE COOLER AT COASTAL
LOCATIONS.
&&
.LONG TERM /SUNDAY NIGHT THROUGH SATURDAY/...
HIGH PRES RIDGE AXIS AT SFC AND ALOFT WILL CONT OVER THE REGION
THRU SUN WILL MOVE OFFSHORE AS A L/WV UPR TROF APPROACHES FROM THE
W. L/WV TROF STALLS OVR ERN SEABOARD AND ALL MODELS AGREE ON UPPER
LOW CLOSING OFF THE MID ATL CST WITH A COASTAL LOW DVLPG OFF THE SRN
NEW ENGLD CST BY WED. THIS SYSTM WILL BE A BROAD AREA OF LOW PRES
AND WILL SLOLY DRIFT NEWD TO ERN ME BY LATE FRI. NEEDLESS TO SAY
AN UNSETTLED WEEK EXPECTED WITH SHWRS ALG WITH SOME PERIODS OF RN
AS WELL.
&&
.AVIATION /02Z SUNDAY THROUGH THURSDAY/...
SHORT TERM...UPDATED...VFR CONDITIONS EXPECTED. LIGHT WINDS AND
CLEAR SKIES THROUGH THE TAF PERIOD. MAY SEE A SEA BREEZE ALONG THE
COAST SUNDAY AFTERNOON.
LONG TERM...VFR UNTIL AN APPROACHING CD FNT BRINGS SHRA AND MVFR
TO IFR CONDITIONS FROM W TO E ACROSS THE FCST AREA LATE MONDAY AND
MONDAY NGT. MVFR TO IFR CONDITIONS EXPECTED TO CONT TUESDAY THRU
WEDNESDAY.
&&
.MARINE...
SHORT TERM...WINDS WILL BRIEFLY PICK UP OVER THE WATERS LATE
TONIGHT AS SFC LOW DEVELOPS OFFSHORE. DONT THINK WE WILL REACH
SMALL CRAFT CRITERIA BUT IT WILL NEED WATCHING.
LONG TERM...NO FLAGS...LIGHT GRAD WINDS EXPECTED THRU WED.
&&
.FIRE WEATHER...
DRY WEATHER THROUGH MONDAY...THEN UNSETTLED WITH
RAIN SHOWERS THE REMAINDER OF THE WEEK. NO FIRE WEATHER ISSUES.
&&
.GYX WATCHES/WARNINGS/ADVISORIES...
ME...NONE.
NH...NONE.
MARINE...NONE.
&&
SYNOPSIS...HAWLEY/MARINE
NEAR TERM...UPDATE...KIMBLE
SHORT TERM...HAWLEY
LONG TERM...MARINE
AVIATION...KIMBLE/MARINE
MARINE...HAWLEY/MARINE
FIRE WEATHER...HAWLEY
Hazardous weather outlook, Apr 30, 2:10 AM EST, 21 hours 50 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GRAY ME
310 AM EDT SAT APR 30 2011
MEZ007>009-012>014-018>028-NHZ001>010-013-014-010715-
NORTHERN OXFORD-NORTHERN FRANKLIN-CENTRAL SOMERSET-SOUTHERN OXFORD-
SOUTHERN FRANKLIN-SOUTHERN SOMERSET-INTERIOR YORK-
INTERIOR CUMBERLAND-ANDROSCOGGIN-KENNEBEC-INTERIOR WALDO-
COASTAL YORK-COASTAL CUMBERLAND-SAGADAHOC-LINCOLN-KNOX-COASTAL WALDO-
NORTHERN COOS-SOUTHERN COOS-NORTHERN GRAFTON-NORTHERN CARROLL-
SOUTHERN GRAFTON-SOUTHERN CARROLL-SULLIVAN-MERRIMACK-BELKNAP-
STRAFFORD-INTERIOR ROCKINGHAM-COASTAL ROCKINGHAM-
310 AM EDT SAT APR 30 2011
THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN MAINE...CENTRAL NEW
HAMPSHIRE...NORTHERN NEW HAMPSHIRE AND SOUTHEASTERN NEW HAMPSHIRE.
.DAY ONE...TODAY AND TONIGHT.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
ANZ150>154-010715-
STONINGTON ME TO PORT CLYDE ME OUT TO 25 NM-PENOBSCOT BAY-
PORT CLYDE ME TO CAPE ELIZABETH ME OUT TO 25 NM-CASCO BAY-
CAPE ELIZABETH ME TO MERRIMACK RIVER MA OUT TO 25 NM-
310 AM EDT SAT APR 30 2011
THIS HAZARDOUS WEATHER OUTLOOK IS FOR CASCO BAY...PENOBSCOT
BAY...THE COASTAL WATERS FROM CAPE ELIZABETH ME TO MERRIMACK RIVER
MA...THE COASTAL WATERS FROM PORT CLYDE ME TO CAPE ELIZABETH ME AND
THE COASTAL WATERS FROM STONINGTON ME TO PORT CLYDE ME.
.DAY ONE...TODAY AND TONIGHT.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
Flood, Coos
- When
- May 1, 12:00 AM EST to 7:11 PM EST
- Where
- Coos County, 0.59 mi W of Dalton to 1.16 mi W of Dalton
- Cause
- Heavy Rain / Snow Melt
- Reported by
- Official NWS Observations
- Coordinates
- 44.421, -71.692
Heavy rain at the end of April continued flooding into the 1st of May on the Connecticut River at Dalton (flood stage 17.0 ft), which crested at 22.1 ft.
Flood, Grafton
- When
- May 1, 12:00 AM EST to 7:43 AM EST
- Where
- Grafton County, 1.76 mi NNW of (Leb)lebanon Rgnl Ar to 1.59 mi NNW of (Leb)lebanon Rgnl Ar
- Cause
- Heavy Rain / Snow Melt
- Reported by
- Official NWS Observations
- Coordinates
- 43.653, -72.315
Heavy rain at the end of April continued flooding into the 1st of May on the Connecticut River at West Lebanon (flood stage 18.0 ft), which crested at 19.7 ft.
- Flood
- Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flooding in Arkansas, May 1 to 31, 20114 deaths · $6.6 million · 14 events
- Flooding in Arkansas, May 1 to 31, 20112 deaths · $250 million · 45 events
- Hail and Damaging Winds in Texas, May 1 to 2, 20111 death · 5 injured · $471,000 · 2.75 in hail · 81 events
- Tornado and Flash Flooding in Arkansas, May 1 to 2, 20111 death · $3.7 million · EF1 · 28 events
- Flooding in Tennessee, May 1 to 31, 2011$2.0 billion · 5 events
- Flooding in Mississippi, May 1 to 31, 2011$1.0 billion · 3 events
- Drought in Texas, May 1 to 31, 2011$245 million · 24 events
- Flash Flooding and Flooding in Missouri, May 1 to 31, 2011$295 million · 13 events
- Flooding in North Dakota, May 1 to 31, 2011$110 million · 4 events
- Flooding in Kentucky, May 1 to 31, 2011$32 million · 13 events
- Flash Flood and Flooding in Kentucky, May 1 to 10, 2011$9.3 million · 23 events
- Wildfire in New Mexico, May 1 to 31, 201113 injured · $150,000 · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 313365, 313367.